Texas, 2006Flash Flooding in Texas, August 15, 2006
August 15, 2006 · NWS MAF · 7 events in 6 counties and zones
7 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 14, 2:18 PM CST, 12 hours 42 minutes earlier.
Area forecast discussion, Aug 14, 2:18 PM CST, 12 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
318 PM CDT MON AUG 14 2006
.SHORT TERM...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE UPPER LEVEL TUTT LOW
HAVE ALREADY BEGUN THIS AFTERNOON PER CURRENT RADAR IMAGERY. AT
THIS POINT...WHILE BOTH THE NAM AND GFS GRIDDED MODELS SHOW SIMILAR
SOLUTIONS TO THE MOVEMENT OF THIS LOW THEY DIFFER IN BOTH AREA OF
PRECIPITATION OUTPUT AND IN MOS POPS WITH THE GFS BEING
SIGNIFICANTLY WETTER. THIS HAS MADE FOR A DIFFICULT PRECIPITATION
FORECAST. HAVING LOOKED AT SEVERAL LEVELS OF MOISTURE
CONVERGENCE...IT SEEMS THAT THE BEST SOLUTION AT THIS POINT IS TO
TAKE A LITTLE OF EACH. THE 18Z KMAF RAOB HAS DRIED OUT QUITE A BIT
SINCE THIS MORNING AND SINCE YESTERDAY AFTERNOON. THEREFORE...
BELIEVE THAT THE HIGHEST PROBABILITIES AND HIGHEST AMOUNTS OF
PRECIPITATION WILL MAINLY BE TO THE WEST OF A LAMESA TO CRANE TO
PRESIDIO LINE. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EAST
OF THIS LINE BUT WON/T BE AS WIDESPREAD OR HEAVY AS WEST OF THE
LINE.
WE/RE HOLDING ONTO THE FLASH FLOOD WATCH ISSUED BY THE PREVIOUS
SHIFT. THIS LINES UP WELL WITH THE HIGHEST POPS AS WELL AS THE
LOCATIONS THAT HAVE HAD RAINFALL OVER THE WEEKEND. THE GROUND IS
SATURATED IN MANY OF THESE LOCATIONS ALREADY AND WILL BE MORE PRONE
TO FLASH FLOODING AS MORE RAINFALL OCCURS.
.LONG TERM...
MODELS STILL INDICATING A FRONTAL BOUNDARY WILL MOVE TOWARDS THE
AREA TUESDAY MORNING. AT THIS POINT...IT APPEARS THAT IT MAY
ACTUALLY WASH OUT AND BECOME STATIONARY ACROSS THE NORTH CENTRAL
PORTION OF THE FORECAST AREA. THIS WILL CONTINUE TO CAUSE FLOODING
PROBLEMS...ESPECIALLY ACROSS SOUTHEAST NEW MEXICO WHERE RAINFALL
COULD SIMPLY CONTINUE FOR THE NEXT DAY OR TWO WITH THE STALLED OUT
BOUNDARY. SEVERAL WEAK DISTURBANCES WILL ALSO ROTATE AROUND THE
WESTERN PERIPHERY OF AN UPPER LEVEL RIDGE PARKED ROUGHLY OVER THE
ARK-LA-TEX REGION. WITH A VERY MOIST AIRMASS ENTRENCHED OVER THE
AREA...HEAVY RAINFALL IS POSSIBLE WITH ANY SHOWERS THAT DEVELOP.
TEMPERATURES WILL REMAIN SLIGHTLY BELOW THE CLIMATOLOGICAL NORMS FOR
THIS TIME OF YEAR. LOWS SHOULDNT DROP OFF TOO MUCH AS CLOUD COVER
WILL REMAIN OVER MUCH OF THE AREA...SO NOTHING BELOW NORMAL IS
EXPECTED.
REMAINDER OF LONG TERM LEFT INTACT AS IT LOOKED TO BE ON TRACK WITH
LATEST MODEL RUNS AND CURRENT THINKING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 95 70 98 / 30 20 20 20
CARLSBAD NM 69 87 69 89 / 60 50 30 20
DRYDEN TX 71 92 73 94 / 30 20 20 20
FORT STOCKTON TX 69 88 71 91 / 40 30 20 20
GUADALUPE PASS TX 62 78 62 82 / 50 60 30 20
HOBBS NM 68 83 67 91 / 60 30 30 20
MARFA TX 62 83 62 83 / 40 40 30 20
MIDLAND INTL AIRPORT TX 71 92 70 94 / 30 20 20 20
ODESSA TX 70 89 71 92 / 40 20 20 20
WINK TX 72 91 72 95 / 50 30 30 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES...ANDREWS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS
AREA...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER
TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...AND
WINKLER.
&&
74/13Hazardous weather outlook, Aug 14, 1:04 PM CST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CDT MON AUG 14 2006
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
204 PM CDT MON AUG 14 2006 /104 PM MDT MON AUG 14 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE LIKELY OVER A GOOD PORTION OF
SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND
TONIGHT. AREAS ALONG AND WEST OF A LAMESA...CRANE...PRESIDIO LINE
WILL HAVE THE BEST CHANCES FOR THUNDERSTORM DEVELOPMENT AND HEAVY
RAIN. THEREFORE A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THESE
AREAS. THROUGH EARLY TOMORROW MORNING. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.
THIS HEAVY RAINFALL COULD PRODUCE FLASH FLOODING IN THESE AREAS...
ESPECIALLY SINCE HEAVY RAIN HAS FALLEN IN MANY OF THESE AREAS IN
THE LAST 24 TO 48 HOURS.
MORE ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN...AND LOWER
TRANS PECOS. SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL IN
ADDITION TO WIND GUSTS OVER 50 MPH...HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL MODERATE TO HEAVY RAINFALL MAY MATERIALIZE ON
TUESDAY...PARTICULARLY OVER SOUTHEASTERN NEW MEXICO...SOUTHWARD
THROUGH THE DAVIS MOUNTAINS AND BIG BEND REGION. INTERESTED
PARTIES SHOULD KEEP ABREAST OF THE LATEST STATEMENTS...
ADVISORIES...AND POSSIBLE WATCHES FROM THE NATIONAL WEATHER
SERVICE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT...
MAINLY DUE TO THE POTENTIAL FOR FLASH FLOODING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Flash Flood, Ector
- When
- August 15, 3:00 AM CST to 6:00 AM CST
- Where
- Ector County, Odessa
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.869, -102.543 (the zone’s center; the record gives no point)
The public reported that water in the 200-400 block of South Muskingum had risen again.
Flash Flood, Dawson
- When
- August 15, 1:20 PM CST to 4:00 PM CST
- Where
- Dawson County, Lamesa
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.743, -101.948 (the zone’s center; the record gives no point)
Up to two feet flowed down Sulphur Springs Draw over Avenue S in Lamesa after a thunderstorm dropped heavy rain over the area.
Flash Flood, Ward
- When
- August 15, 5:00 PM CST to 7:00 PM CST
- Where
- Ward County, Monahans
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.510, -103.102 (the zone’s center; the record gives no point)
An isolated thunderstorm developed directly over Monahans and remained stationary for half an hour. This resulted in water flowing across city streets in Monahans after the storm.
Flash Flood, Ector
- When
- August 15, 7:15 PM CST to 10:15 PM CST
- Where
- Ector County, Odessa
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.869, -102.543 (the zone’s center; the record gives no point)
Streets near Fairlane Road on the north side of Odessa were flooded with at least one foot of flowing water.
Flash Flood, Crane
- When
- August 15, 7:24 PM CST to 10:00 PM CST
- Where
- Crane County, Crane
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.429, -102.516 (the zone’s center; the record gives no point)
Six inches of water was flowing over Gaston Street in Crane.
Flash Flood, Midland
- When
- August 15, 8:10 PM CST to 10:30 PM CST
- Where
- Midland County, Midland
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.869, -102.032 (the zone’s center; the record gives no point)
Six inches of water was flowing over the intersection of Haynes Drive and Ward Street. Flooding also occurred along access roads to Business 20 with water up to one foot deep in places.
Flash Flood, Andrews
- When
- August 15, 8:30 PM CST to 11:00 PM CST
- Where
- Andrews County, Andrews
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.305, -102.638 (the zone’s center; the record gives no point)
Five to ten inches of water was flowing along Main Street in Andrews.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, August 15, 20061 death · 1 event
- Flash Flood in New Mexico, August 15, 2006$4.5 million · 1 event
- Lightning Strike in Florida, August 15, 2006$1.2 million · 1 event
- Lightning Strikes in Georgia, August 15, 2006$680,000 · 3 events
- Lightning Strike in Alabama, August 15, 2006$500,000 · 1 event
- Heavy Rain in Kansas, August 15, 2006$250,000 · 2 events
- Flash Flood in Puerto Rico, August 15, 2006$150,000 · 1 event
- Lightning Strike in Alabama, August 15, 2006$150,000 · 1 event
- Damaging Winds in Mississippi, August 15, 2006$130,000 · 60 kt wind · 2 events
- Damaging Wind in Mississippi, August 15, 2006$120,000 · 60 kt wind · 1 event
- Damaging Wind in Mississippi, August 15, 2006$100,000 · 60 kt wind · 1 event
- Flash Flood in North Carolina, August 15, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525212, 5525216, 5525215, 5525211, 5525123, 5525213, 5525214.